You do not say how long it was since the discharge and treatment. This is something that should be closely followed by in-person care from your surgeon. Looking at the images, the red streak may be related to a dressing and the tissue doesn't look necrotic. There is cellulitis. Continue taking the antibiotics you have been prescribed and follow all other instructions from your doctor. Best to you.
Your questions are about your bladder suspension surgery. You need to contact your surgeon and voice your concerns about your antibiotics, etc. The redness of your vertical incision could be due to cellulitis, or a reaction to the adhesive of the dressing. A physical exam is needed in order to diagnose and treat you correctly. Contact your surgeon for an appoiintment to be seen. Best wishes.
Your surgeon has likely selected an antibiotic which is most likely to cover your infection. Bactrim is frequently used to cover wound infections and skin infections.
The choice of antibiotic with surgical site infection is dependent initially on the suspected organism (most likely organism) and your specific allergies to medications. Bactrim in my practice is a good option for outpatient management because it covers staph which tends to be the cause of many wound infections.
If cultures of wounds, blood, etc show a specific organism sensitive to certain antibiotics, then the medication can be tailored at that time.
Antibiotic choice would change if admitted for IV antibiotic. Best to check with your surgeon and allow him/her to evaluate you.
That is more a question for your surgical team of doctors! Also depends upon the organism and sensitivities and your potential allergies.
Thank you for your question and I am sorry to hear of your ob/gyn surgery issues. I do hope that you get better quickly. Though Bactrim DS can cover many of the organisms responsible for a skin infection, it would be best that you see your surgeon for an in-person examination. Though red and irritated, much of your central skin appears to have a large component of irritation, possibly with a super-imposed infection. Evaluate and record what adhesives, dressings, ointments, creams, etc where applied to your middle incision that was not placed to your others, this may lead you in the right direction. Best wishes!
I'm sorry to hear about your post op problem. From your photos, you may have a post op infection/cellulitis; however, you may be having an allergic reaction to the Bactrim DS 800-160 and/or a contact dermatitis from some topical ointment or dressing you are using. Let your surgeon know about this problem immediately. They may want to change the antibiotics or topical medications you are presently using. Best wishes, Dr. Lepore.
I appreciate your question.
You need to discuss this with your operating surgeon. Please follow up with your operating surgeon so he/she can examine you and recommend the most appropriate treatment plan at this time.
The best way to assess and give
true advice would be an in-person exam.
Please see a board-certified
plastic surgeon that specializes in aesthetic and restorative plastic surgery.
Best of luck!
Best to see your operating surgeon in person so he can better assess the need for additional, stronger antibiotics. Remember that infections can grow in severity very quickly so you need to follow up with your operating surgeon on a frequent basis to stay on top of it. Good luck!
Make sure you follow all the instructions of your surgeon. The area has some characteristics of a fungal infection.